Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 195, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2017, 7:42 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 15, 2017, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 136 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2521 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted.
960
WUUS54 KMAF 160042
SVRMAF
TXC335-415-160115-
/O.NEW.KMAF.SV.W.0195.170616T0042Z-170616T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
742 PM CDT THU JUN 15 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Mitchell County in western Texas...
Southern Scurry County in western Texas...
* Until 815 PM CDT
* At 741 PM CDT, a severe thunderstorm was located over Snyder,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Snyder, China Grove, Valley View, Loraine, Hermleigh, Inadale, Us-
84 Near The Nolan-Fisher County Line, I-20 Near The Nolan-
Mitchell County Line, Randalls Corner, Us-180 Near The Fisher-
Scurry County Line, Winston Field, Union, Buford, Dunn and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3234 10075 3272 10112 3288 10073 3276 10066
3240 10066
TIME...MOT...LOC 0041Z 321DEG 31KT 3271 10089
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
564
WWUS54 KMAF 160055
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
755 PM CDT THU JUN 15 2017
TXC335-415-160115-
/O.CON.KMAF.SV.W.0195.000000T0000Z-170616T0115Z/
Mitchell TX-Scurry TX-
755 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN MITCHELL AND SOUTHERN SCURRY COUNTIES...
At 755 PM CDT, a severe thunderstorm was located over Hermleigh, or 9
miles southeast of Snyder, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Snyder, China Grove, Valley View, Loraine, Hermleigh, Inadale, Us-
84 Near The Nolan-Fisher County Line, I-20 Near The Nolan-
Mitchell County Line, Randalls Corner, Us-180 Near The Fisher-
Scurry County Line, Winston Field, Union, Buford, Dunn and Midway.
This includes Interstate 20 between mile markers 221 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3234 10075 3272 10112 3288 10073 3276 10066
3240 10066
TIME...MOT...LOC 0055Z 321DEG 31KT 3261 10080
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:24 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 15, 6:24 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 624 PM CDT Thu Jun 15 2017 .DISCUSSION... && .AVIATION... Scattered storms over the Trans Pecos may spread into Permian Basin this evening. Only have mention of storms in PEQ and INK for the next several hours. Otherwise VFR with a south wind. && .PREV DISCUSSION... /issued 529 PM CDT Thu Jun 15 2017/ UPDATE... Severe Thunderstorm Watch issued. DISCUSSION... Updated zones for new watch for Trans Pecos and Permian Basin. Storms currently over Reeves Co expected to move east and expand in coverage. PREV DISCUSSION... /issued 225 PM CDT Thu Jun 15 2017/ DISCUSSION... It looks like one more evening of severe weather as a dryline sharpens (below an upper level disturbance) and moves east from the eastern slope of the mountains into the upper Trans Pecos and western Permian Basin this evening. East of the dryline, cape values of 1500 to 3500 j/kg and wind shear of 30 to 40 knots should yield the potential for another round of severe storms with very large hail and damaging winds possible across mainly west Texas. Much of the activity will die during the evening with loss of strong diurnal heating and passing of the shortwave. After this evening the big weather story will be the increasing heat Friday and Saturday across west Texas and southeast New Mexico. 850 millibar model temperature forecasts suggest that Heat Advisory criteria will likely be met Friday and especially Saturday across a significant portion of the forecast area. An Excessive Heat Warning may even be needed across portions of the Big Bend and Presidio Valley near the Rio Grande River Friday and or Saturday where temperatures may exceed 115 degrees. Will let the midnight shift make the final calls for these events with the most up to date guidance. An upper level trough moving across the United States and Canadian border will drag a cold front through the forecast area Sunday knocking temperatures back from excessive levels. Temperatures are forecast to still be well above normal, however. There could be isolated thunderstorms with this front but confidence was not high enough at this time to mention. Upper level ridge is forecast to remain nearly stationary across the desert southwest next week with above normal temperatures. Isolated diurnal thunderstorms can not be ruled out in upslope flow in the mountains in very intense heating. There cold also be periods of isolated convection in portions of the plains but confidence in timing and locations were not high enough to mention at this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 105 74 107 / 20 10 0 10 Carlsbad 66 107 66 109 / 10 0 0 0 Dryden 74 108 73 108 / 20 20 0 10 Fort Stockton 74 108 72 107 / 30 10 0 10 Guadalupe Pass 71 100 70 102 / 10 0 0 0 Hobbs 66 101 66 105 / 10 10 0 0 Marfa 64 100 61 100 / 20 10 0 0 Midland Intl Airport 74 106 74 106 / 20 10 0 10 Odessa 73 106 73 105 / 20 10 0 10 Wink 70 110 67 110 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 137 PM CDT Thu Jun 15 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 137 PM CDT Thu Jun 15 2017 /1237 PM MDT Thu Jun 15 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible again this afternoon and evening. Storms are favored to initially develop west of Fort Stockton and then move and expand east and northeast across the Trans Pecos and into the Permian Basin. Severe storms are possible, which could produce damaging winds, large hail, frequent cloud to ground lightning strikes and brief heavy rainfall. Fire danger will be high across Southeast New Mexico and parts of Trans Pecos due to the unseasonably hot temperatures and dry air. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Elevated fire weather conditions are possible Friday and Saturday afternoons across portions of the Guadalupe Mountains, Southeast New Mexico, and the Trans Pecos. Hot temperatures and consequent low relative humidity will be the main threats, but lower winds will limit greater concerns. Very hot temperatures are expected from Friday through the weekend when temperatures will likely be about 10 to 15 degrees above normal, exceeding 105 degrees in many locations. A Heat Advisory will likely be issued for many locations both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested by 400 pm CDT. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 15, 5:10 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
510 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 2 SSW PECOS 31.38N 103.51W
06/15/2017 M64 MPH Reeves TX AWOS
&&
ANDREW.ARNOLDLocal storm report, Jun 15, 7:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
718 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 10 E MIDWAY 32.68N 101.62W
06/15/2017 E1.00 INCH Borden TX PUBLIC
ALONG 1054 ABOUT 5 MILES SOUTH OF HWY 180.
&&
ANDREW.ARNOLDLocal storm report, Jun 15, 7:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
737 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 SW LUTHER 32.44N 101.47W
06/15/2017 E1.25 INCH Howard TX TRAINED SPOTTER
&&
ANDREW.ARNOLDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Mitchell | 64 min |
| Jun 15, 7:32 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Jun 15, 7:58 PM CDT | Special Weather Statement | MAF | Ector | 47 min |
| Jun 15, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 59 min |
| Jun 15, 8:09 PM CDT | Special Weather Statement | MAF | Midland | 51 min |
| Jun 15, 8:25 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 50 min |
| Jun 15, 8:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 36 min |
| Jun 15, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 43 min |
| Jun 15, 8:52 PM CDT | Special Weather Statement | MAF | Glasscock | 38 min |
| Jun 15, 9:07 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 38 min |
| Jun 15, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 36 min |
| Jun 15, 9:24 PM CDT | Special Weather Statement | MAF | Mitchell | 51 min |
| Jun 16, 3:13 AM CDT | Heat Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 18 hr |
| Jun 16, 2:05 PM CDT | Heat Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 31 hr |
| Jun 16, 5:18 PM CDT | Special Weather Statement | MAF | Pecos | 27 min |
| Jun 16, 6:44 PM CDT | Special Weather Statement | MAF | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.